swollen legs/feet

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mtgman
Veteran Member


Date Joined Mar 2005
Total Posts : 1285
   Posted 7/14/2010 10:48 PM (GMT -6)   
ok so i'm tapering prednisone- down to 15 mg...i definitely have the lovely moon face but something new...my legs and feet are totally swollen...i've never had this happen before...has anyone had this symptom from the prdnisone?  could it be something else?  also on remicade (last infusion yesterday but swelling was noticable prior)...asacol and percocets...any ideas on how to reduce the swelling?  feet up?
36 year old male living in AZ.  Diagnosed with Crohns at age of 15.
Currently on 30 mg prednisone.  still taking Asacol.  Just had 3rd Remicade infusion 3 weeks ago
In the middle of a bad flare now for over a year...lost almost 30 lbs. -- gained most of it back now.


Subzeromambo
Veteran Member


Date Joined Sep 2009
Total Posts : 1143
   Posted 7/14/2010 11:12 PM (GMT -6)   
mtgman,
During the last course of prednisone I developed swollen and painful lower legs and feet. The doctor said it was a common side effect of prednisone and will go away after I stopped taking it. It went away once I tapered down to 10 mg. This time I was on 40 mg for 6 weeks and the pain started after the second week. Dr. had me increase both calcium and vitamin D supplements and decrease sodium in my diet. I was surprised that it helped within about 24 hours. I can only handle 2.5 mg decreases after I am down to 20 mg or my hands and feet become very cramped and painful. I hope you feel better soon.

Becky77
Veteran Member


Date Joined Dec 2005
Total Posts : 1768
   Posted 7/14/2010 11:14 PM (GMT -6)   
Walking helped when my legs or ankles got swollen...but I only had that problem when I was dealing with blood clots. Also, my mom had surgery and her legs got swollen and her dr told her to try moving around more and it would help.

Are your legs hurting at all, or just swollen?

I'd probably give your GI a call and tell them if this is a new symptom for you, as it could be from other things. I've never been on pred long term so I'm not sure if that can be a normal thing with pred...maybe someone else will read and let you know if the pred can cause swollen legs and feet.
Becky

32 yr old female-dx with Crohn's in '97 after emergency resection and appendectomy, 2nd resection '05, Bilateral pulmonary emboli 10/09
Currently on Humira, Omeprazole, Effexor, Seroquel, Calcium, Vit D
Coumadin stopped 3/15/10!!!!


grumpygi
Regular Member


Date Joined May 2010
Total Posts : 266
   Posted 7/14/2010 11:27 PM (GMT -6)   
mtgman:  Its all a side effect of prednisone - at the bottom of this very lengthy discussion re prednisone there is a comment about dependent edema.  Doesn't go into detail about resolution, causation in subsequent dosing or presentation in tapering dosage.  Think the best thing to do is watch tv with your feet up, sleep with your feet elevated if you can and then have a discussion about the side effects with your physician.  Hopefully they can answer your questions.  This drug also lends itself to poor wound healing that is compounded by the swelling  so be careful! 
 
Reference:
 
http://noairtogo.tripod.com/prednisone.htm
Meds: Celebrex, Omeprazole, Liadla, Entocort EC 9mg/day, Vit D, Mulitvit, Omega 3's, Ambian, Neurontin.
 
 
 


mtgman
Veteran Member


Date Joined Mar 2005
Total Posts : 1285
   Posted 7/14/2010 11:33 PM (GMT -6)   
thanks guys! makes me feel better to know it's probably the pred...laying here with my feet up right now. will call the doc tomorrow. no pain- my feet and legs just "feel" swollen also...weird- they look liek club feet...haha...oh well livin la predisone vida! have a great night!
36 year old male living in AZ.  Diagnosed with Crohns at age of 15.
Currently on 30 mg prednisone.  still taking Asacol.  Just had 3rd Remicade infusion 3 weeks ago
In the middle of a bad flare now for over a year...lost almost 30 lbs. -- gained most of it back now.

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, July 31, 2014 12:31 PM (GMT -6)
There are a total of 2,183,973 posts in 242,894 threads.
View Active Threads


Who's Online
This forum has 153794 registered members. Please welcome our newest member, xiTzBrii.
447 Guest(s), 27 Registered Member(s) are currently online.  Details
momto2boys, alephnull, lymelymie, donsall, lymesingerinCO, MamaV, Jeffissick?, Kevin Watson, opugirl, lymentheCuckoonut, PamSmith, Inconnu, Tudpock18, Rango16, pink1, Giftcreations123, lostson, Seanbigshow, keaz, HD_Rider, lw724, joshwee, Rich G, DMach77, Golan_Trevize, Myself 09, donsabi


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer